can the drug metformin for diabetes cause yeast infections in women?

Be Sociable, Share!

5 Responses to “can the drug metformin for diabetes cause yeast infections in women?”

  1. dremadagwa says:

    NOOOOOOOO it may only cause lactic acidosis

  2. mlgable says:

    No that does not cause yeast infections. Diabetics are more prone to yeast infections naturally though. If you get frequent yeast problems be sure you are eating plenty of yogurt with live active cultures daily or taking acidophillus capsules daily to help prevent yeast problems.

  3. J B says:

    Not usually. The yeast infections are more common in diabetics who do not maintain strict blood sugar control because the yeast likes an alkaline, high sugar environment which most diabetics provide.

  4. Cammie says:

    Hugh blood sugar will cause more yeast infections.

    Our vagina’s are dark, warm and full of sugar.What a lovely place to yeast to grow.

  5. Kikki says:

    Actually, the drug does not cause yeast infections but if you are unlucky (like yours truly) it will completely mess up your intestinal flora and fauna, making you much more susceptible to every bug or infection that comes along. Combined with the fact that diabetics are more prone to yeast infections anyway (not just the intestinal kind, but also genital, on finger- and toenails and on the skin) metformine can really rake havoc in your intestinal system.
     So although there is no causality, there is a definate correlation between metformine and intestinal yeast infections.

Leave a Reply